I recently started Avonex titrated injections. After 3 weeks, my flu side effects are minimal, but the shots make me a bit hyper of all things, i get a bit of energy buzz off them and just some sweats and insomina the nite i take the shot. The hyper might be shot anxiety, I am not sure.
This week (a higher dose) i have been getting dizzy spells and spent an entire day just crying (but didn't feel sad). I am on Wellbrutin along with the Avonex, and i think it's just not a good mix. I seem to be having anxiety attacks (something from my past) and crying spells (which are new)
I am looking for advice on side effects and suggested depression medications that are more friendly with the Avonex.
Kai, since Avonex and Rebif are ths same exact drug- I feel safe in telling you that one of the side effects IS energy! Alot of us say that we get real energy bursts a few hours after our shots...
However, the depression and anxiety are not something to play with- you need to call your Neuro and talk to him about it. Its possible that he can prescribe something else to take the edge off, or that Avonex isnt right for you with your history...talk to your doctor about those side effects.
Kaiileigh, not knowing your history, Id be crazy to try to help you with the depression/ anxiety end of this; however I can tell you that learning to inject yourself, accepting a MS diagnosis, is all a very overwhelming feeling, and lots of us go thru intial depression and anxiety. Thats not unusal. However, if you have a history of depression, its really important that you talk to your psych doctor about the fact that you are on Avonex, an Interferon, and talk to your Neuro about the psych drugs you are on.....although there is no reason why you cant be on both, the potential for one making the other worse - exists.
about the time of day you do your shot- thats up to you. I find that doing mine in the AM makes me have tons of energy that day, and I sleep better that night. Talk to your MS nurse about that if you want to switch....
But know that you arent alone in this- there is plenty of resources out there to help you- and I highly suggest you talk to both your docs, even on the phone, about the feelings you are having.